Monday, December 27, 2010

Change of diabetes medication

It was time to order a new set of meds, so I mailed my doctor for prescriptions.
To my surprise I got a call.

In the past I tried quite some meds against diabetes and ended with Avandamet.
It was the only medication that didn't give me a continous headache, nausea, dizziness and other unwanted problems.
In fact I experienced no problems using it.

Research however has shown that heartproblems and oedema can cause tremendous problems and the European union pulled the stuff from the market.

Thank you!

I'm quite capable to make my own decisions and i think it's up to make to take a risk.
It's about quality of life, and I'd rather have a better quality of life at the cost of a few years.

So tomorrow I'll start again with the old meds, which were not sufficient to control the diabetes in the past.
Combining it with insulin or using insulin only is not a real option as I have a metabolic disease which make insulin a greater risk than avandamet is.

I have the opportunity to monitor my own glucose levels, so I know what's going on.

I also know I'll have the runs all the time, which is a wellknown side effect, so I need a box of "runstoppers" in my bag wherever I go.
I also need to be far more careful with planning my meals. So that flexibility is lost too.
And I need to level and spread my energy far more.

It was not without a good reason that we changed medication in the past, so I feel I'm back again to a situation that was unwanted.

Grrrrrrrrrrrr
Share:

0 comments:

Post a Comment

Thank you for your comment.